Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Power operations in elliptic cohomology and representations of loop groups


Author: Matthew Ando
Journal: Trans. Amer. Math. Soc. 352 (2000), 5619-5666
MSC (1991): Primary 55N20, 55S25, 55N91, 22E67
DOI: https://doi.org/10.1090/S0002-9947-00-02412-0
Published electronically: July 13, 2000
MathSciNet review: 1637129
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

Part I of this paper describes power operations in elliptic cohomology in terms of isogenies of the underlying elliptic curve. Part II discusses a relationship between equivariant elliptic cohomology and representations of loop groups. Part III investigates the representation of theoretic considerations which give rise to the power operations discussed in Part I.


References [Enhancements On Off] (What's this?)

  • [Ada71] J. Frank Adams. A variant of E. H. Brown's representability theorem. Topology, 10, 1971. MR 44:1018
  • [And95] Matthew Ando. Isogenies of formal group laws and power operations in the cohomology theories ${E}_{n}$. Duke Math. J., 79(2), 1995. MR 97a:55006
  • [Bak90] Andrew Baker. Hecke operators as operations in elliptic cohomology. J. Pure and Applied Algebra, 63:1-11, 1990. MR 91m:55005
  • [BMMS86] R. Bruner, J. P. May, J. E. McClure, and M. Steinberger. $H_{\infty}$ ring spectra, volume 1176 of Lecture Notes in Mathematics. Springer, 1986. MR 88e:55001
  • [Bre83] Lawrence Breen. Fonctions thêta et théorème du cube, volume 980 of Lecture Notes in Mathematics. Springer, 1983. MR 87d:14036
  • [Bry90] Jean-Luc Brylinski. Representations of loop groups, Dirac operators on loop space, and modular forms. Topology, 29:461-480, 1990. MR 91:58151
  • [BW89] A. J. Baker and U. Würgler. Liftings of formal groups and the Artinian completion of $v_{n}^{-1}{B}{P}$. Math. Proc. Cambridge Phil. Soc., 106:511-530, 1989. MR 90i:55008
  • [Del75] Pierre Deligne. Courbes elliptiques: formulaire (d'apres J. Tate). In Modular functions of one variable IV, volume 476 of Springer Lecture Notes, 1975. MR 52:8135
  • [DG70] Michel Demazure and Pierre Gabriel. Groupes algébriques, tome I. North-Holland, 1970. MR 46:1800
  • [DR73] P. Deligne and M. Rapoport. Les schemas de modules de courbes elliptiques. In Modular functions of one variable II, volume 349 of Springer Lecture Notes, 1973. MR 52:3177
  • [Dri73] V. G. Drinfeld. Elliptic modules. Math. USSR, Sbornik, 23, 1973. MR 52:5580
  • [Fre82] I. B. Frenkel. Representations of affine Lie algebras, Hecke modular forms, and Korteweg-de Vries type equations. In Lie algebras and related topics, volume 933 of Lecture Notes in Mathematics. Springer, 1982. MR 84f:17006
  • [GKV95] V. Ginzburg, M. Kapranov, and E. Vasserot. Elliptic algebras and equivariant elliptic cohomology, 1995. Preprint.
  • [Gro94] Ian Grojnowski. Delocalized equivariant elliptic cohomology, 1994. Submitted to MRL.
  • [HH95] Michael J. Hopkins and John R. Hunton. On the structure of spaces representing a Landweber exact cohomology theory. Topology, 34, 1995. MR 95k:55009
  • [HKR92] Michael J. Hopkins, Nicholas J. Kuhn, and Douglas C. Ravenel. Generalized groups, characters and complex oriented cohomology theories. Preprint, 1992.
  • [HS97] Mark Hovey and Neil P. Strickland Morava K-theories and localization, Mem. Amer. Math. Soc., 1997. MR 99b:55017
  • [HT98] John Hunton and Paul Turner. The homology of spaces representing exact pairs of homotopy functors, 1998. Preprint.
  • [Igu59] J. Igusa. On the transformation theory of elliptic functions. Amer. J. Math., 81, 1959. MR 21:3421
  • [JW73] David C. Johnson and W. Stephen Wilson. Projective dimension and Brown-Peterson homology. Topology, 12:327-353, 1973. MR 48:12596
  • [Kac85] Victor G. Kac. Infinite dimensional Lie algebras. Cambridge University Press, second edition, 1985. MR 87c:17023
  • [Kat81] Nicholas M. Katz. Serre-Tate local moduli. In Surfaces algébriques: séminaire de géométrie algébrique d'Orsay 1976-1978, volume 868 of Lecture Notes in Mathematics, pages 138-202. Springer, 1981. MR 83k:14039b
  • [KM85] Nicholas M. Katz and Barry Mazur. Arithmetic moduli of elliptic curves, volume 108 of Annals of Math. Studies. Princeton University Press, 1985. MR 86i:11024
  • [KW90] V. G. Kac and M. Wakimoto. Branching functions for winding subalgebras and tensor products. Acta Appl. Math. 21, 1990. MR 92a:17037
  • [Loo76] Eduard Looijenga. Root systems and elliptic curves. Inventiones Math., 38, 1976. MR 57:6015
  • [LRS95] Peter S. Landweber, Douglas C. Ravenel, and Robert E. Stong. Periodic cohomology theories defined by elliptic curves. Contemporary Mathematics, 181, 1995. MR 96i:55009
  • [LT65] Jonathan Lubin and John Tate. Formal complex multiplication in local fields. Annals of Math., 81:380-387, 1965. MR 30:3094
  • [Lub67] Jonathan Lubin. Finite subgroups and isogenies of one-parameter formal Lie groups. Annals of Math., 85:296-302, 1967. MR 35:189
  • [Mil89] Haynes Miller. The elliptic character and the Witten genus. In Algebraic topology (Mark Mahowald and Stewart Priddy, editors), Northwestern University, 1988, volume 96 of Contemporary Math. Amer. Math. Soc., 1989. MR 90i:55005
  • [Mor89] Jack Morava. Forms of ${K}$-theory. Math. Z., 201:401-428, 1989. MR 90e:55011
  • [Mum70] David Mumford. Abelian Varieties, volume 5 of Tata Institute of Fundamental Research Series in Mathematics. Oxford University Press, 1970. MR 44:219
  • [Mum91] David Mumford. Tata lectures on theta III, volume 97 of Progress in Mathematics. Birkhäuser, 1991. MR 93d:14065
  • [PS86] Andrew Pressley and Graeme Segal. Loop groups. Oxford Univ. Press, 1986. MR 88i:22049
  • [RW77] Douglas C. Ravenel and W. Stephen Wilson. The Hopf ring for complex cobordism. J. Pure and Applied Algebra, 9, 1977. MR 56:6644
  • [Seg88] Graeme Segal. Elliptic cohomology. Seminaire Bourbaki, (695), 1988. MR 91b:55005
  • [Sil86] Joseph Silverman. The arithmetic of elliptic curves, volume 106 of Graduate Texts in Mathematics. Springer, 1986. MR 87g:11070
  • [Sil94] Joseph Silverman. Advanced topics in the arithmetic of elliptic curves, volume 151 of Graduate Texts in Mathematics. Springer, 1994. MR 96b:11074
  • [Str97] Neil P. Strickland. Finite subgroups of formal groups. J. Pure and Applied Algebra, 121:161-208, 1997. MR 98k:14065
  • [Str98] Neil P. Strickland. Formal schemes and formal groups, 1998. Preprint.
  • [Wil82] W. Stephen Wilson. Brown-Peterson homology: an introduction and sampler, volume 48 of Regional Conference Series in Math. American Math. Society, 1982. MR 83j:12576

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 55N20, 55S25, 55N91, 22E67

Retrieve articles in all journals with MSC (1991): 55N20, 55S25, 55N91, 22E67


Additional Information

Matthew Ando
Affiliation: Department of Mathematics, The University of Virginia, Charlottesville, Virginia 22903
Address at time of publication: Department of Mathematics, The University of Illinois at Urbana-Champaign, 1409 W. Green St., Urbana, Illinois 61801
Email: ando@math.jhu.edu

DOI: https://doi.org/10.1090/S0002-9947-00-02412-0
Received by editor(s): October 23, 1995
Received by editor(s) in revised form: June 10, 1998
Published electronically: July 13, 2000
Additional Notes: Supported by the NSF
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society